Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 274, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Nov 29, 2001, 12:06 PM CST for Calhoun County, Chickasaw County, Mississippi. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Nov 29, 2001, 12:06 PM CST (18:06 UTC)
- Expired
- Nov 29, 2001, 12:30 PM CST
- In force
- 24 min
- Issued by
- NWS Memphis, TN
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Calhoun County, MS, Chickasaw County, MS
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 29, 12:00 PM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 6.1 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 30 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 308 m above ground
- 0-6 km bulk shear
- 86 kt
- 0-1 km storm-relative helicity
- 531 m²/s²
- 0-3 km storm-relative helicity
- 471 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
521 WUUS54 KMEG 291807 SVRMEM MSC013-017-291830- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 1206 PM CST THU NOV 29 2001 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CALHOUN COUNTY IN NORTHEAST MISSISSIPPI CHICKASAW COUNTY IN NORTHEAST MISSISSIPPI * UNTIL 1230 PM CST. * AT 1205 PM CST...WEATHER RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES SOUTH OF CALHOUN CITY...MOVING NORTHEAST AT 60 MPH. * CITIES IN THE PATH OF THIS STORM THROUGH 1230 PM CST INCLUDE... VARDAMAN...PYLAND... HOUSTON... NEW HOULKA...HOULKA... .THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WINDS AND LARGE HAIL. SEEK SHELTER IN A STURDY BUILDING. .STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST UPDATES AND INFORMATION. LAT...LON 3373 8937 3363 8907 3408 8887 3412 8923
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 29, 10:20 AM CST, 1 hour 46 minutes earlier.
Area forecast discussion, Nov 29, 10:20 AM CST, 1 hour 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 1020 AM CST THU NOV 29 2001 CURRENTLY IN THE MIDDLE OF BAD FLOOD EVENT...WITH 1 KNOWN DEATH IN MEMPHIS. SEVERE WEATHER POTENTIAL DEVELOP REST OF TDA. 5H LOW IN C TX LIFTING RIGHT TROUGH MIDSOUTH WHICH IS FORMING WAVES ALONG A FRONT OVER THE CWA. WINDS/TEMPS VARY WILDLY NEAR THIS FRONT AS IT WOBBLES BACK AND FORTH. FLOOD WARNINGS NOW BEING ISSUED FOR SOME EASTERNMOST COUNTIES IN TN AND MS DUE TO HEAVY RAINS AND RAIN OVER ROADS NUMEROUS LOCATIONS. MORE HEAVY RAIN TO COME MAINLY EAST OF THE MISSISSIPPI RIVER THIS AFTERNOON. STORM PREDICTION CENTER STILL HAS AREA EAST OF MS RIVER IN A SLIGHT RISK OF SEVERE STORMS. DAMAGING WINDS AND LARGE HAIL A POSSIBILITY WITH SOME BOW ECHOES POSSIBLY HAVING TORNADOES. .MEG...FLOOD WATCH TODAY ENTIRE CWA.
In the hours before
Special weather statement, Nov 29, 6:51 AM CST, 5 hours 15 minutes before
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-291800- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 651 AM CST THU NOV 29 2001 THIS OUTLOOK COVERS WEST TENNESSEE...NORTH MISSISSIPPI...EAST ARKANSAS AND THE MISSOURI BOOTHEEL. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS WEST TENNESSEE AND NORTH MISSISSIPPI TODAY. EARLY THIS MORNING...A FRONT WAS STATIONARY ACROSS WEST TENNESSEE AND NORTH MISSISSIPPI. A VERY STRONG LOW PRESSURE SYSTEM OVER THE GULF OF MEXICO THIS MORNING WILL MOVE NORTHEAST THROUGH MISSISSIPPI AND WEST TENNESSEE. VERY STRONG UPPER LEVEL WINDS WILL AID THE DEVELOPMENT OF SEVERE THUNDERSTORMS BY LATE MORNING. THE MAIN SEVERE WEATHER THREAT WILL BE DAMAGING WINDS...BUT WITH THE VERY STRONG UPPER LEVEL WINDS...ISOLATED...DAMAGING TORNADOES WILL ALSO BE POSSIBLE. THE TIME OF THE HIGHEST POTENTIAL OF SEVERE WEATHER WILL BE BETWEEN NOON AND 6 PM THIS EVENING. HEAVY RAIN WITH THESE THUNDERSTORMS WILL EXACERBATE THE FLOODING CONDITIONS ALREADY OCCURRING...AND A FLOOD WATCH WILL REMAIN IN EFFECT TODAY. EMERGENCY MANAGEMENT AND SPOTTER GROUPS WILL PROBABLY NEED TO BE ACTIVATED LATER THIS MORNING AND THIS AFTERNOON. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 28, 8:15 PM CST | Flash Flood Warning | MEG | Coahoma, Lafayette, Marshall, Panola, Quitman, Tallahatchie and 1 more | 4 hr |
| Nov 28, 8:32 PM CST | Flash Flood Warning | MEG | Benton | 4 hr |
| Nov 28, 8:38 PM CST | Flash Flood Warning | MEG | Yalobusha | 4 hr |
| Nov 28, 10:31 PM CST | Flash Flood Warning | MEG | Tunica | 4 hr |
| Nov 28, 10:48 PM CST | Flash Flood Warning | MEG | Tippah | 4 hr |
| Nov 28, 11:56 PM CST | Severe Thunderstorm Warning | MEG | Calhoun, Lafayette, Panola, Yalobusha | 49 min |
| Nov 29, 12:21 AM CST | Flash Flood Warning | MEG | Benton | 4 hr |
| Nov 29, 5:49 AM CST | Severe Thunderstorm Warning | MEG | Calhoun, Lafayette | 41 min |
| Nov 29, 6:12 AM CST | Severe Thunderstorm Warning | MEG | Pontotoc | 33 min |
| Nov 29, 12:47 PM CST | Severe Thunderstorm Warning | MEG | Chickasaw | 43 min |
| Nov 29, 2:07 PM CST | Severe Thunderstorm Warning | MEG | Monroe | 53 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.